| || || |
| Blood Pressure Medication with Menopause Supplement? |
Answered by: Susan Eagles
Question from: Pat
Posted on: April 07, 2005
I am 56 years old. I have high blood pressure which I control with Hyzaar. I am having hot flashes and started to take a product at the health food store that contains valerian, hops, L-theanine and black cohosh. I am concerned it will affect my blood pressure. Could you help me out?
Hyzaar is an angiotensin II receptor antagonist that works to relax the blood vessels, allowing blood to flow more easily, and the drug contains a diuretic. Valerian, hops and black cohosh all have sedative properties. They could contribute to additional lowering of your blood pressure. One of the possible side effects of the drug is drowsiness, so I advise against them if you are feeling more tired after starting the drug.
I advise you to do some research or consult a herbalist to get specific information on your health needs to help alleviate hot flashes. Please see our website at www.richters.com, choose "Q&A" from the menu, then enter "flash" for the search.